Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


A couple of questions
Jul 20, 2004

Good afternoon Doctor, I was just diagonised 2 weeks ago as positive by my family doctor and refered to an infectious disease specialist. He immediately started me on Combiver and Kaletra. I don't have my CD4 or Viral loads back but my doctor thinks I'll have a CD4 of around 50 because of KS on my chest and ankles. My question is, if that is true, what do you think my prognosis is. Second question is, will my loss of appitite and dry mouth subside once I've been on the meds for a while? Other than those two, I have not had any side effects.

Thanks and my doctor suggested this website. It's great.

Response from Dr. Frascino

Sorry to hear about your recent diagnosis, but I'm glad you are now under the care of an HIV specialist (and that he suggested you check-out this website!). The infectious disease guy is an HIV specialist, isn't he? If not, get a referral to one ASAP! I'm also glad you have been started on HAART (highly active antiretroviral therapy). Yes, these meds are potent and can have significant side effects. Often, these unpleasant side effects subside as our bodies get used to having the drugs on board all the time.

Your prognosis is completely dependent on your response to therapy and your will to survive! Hopefully your medications will drive your viral load down and T-cells up. If not, a change in your regimen would be warranted. If your T-cells come up, your Kaposi lesions may well melt away! I should also point out that if your CD4 count is less than 200, you are at risk for opportunistic infections and will need additional medication to help protect against these conditions for instance, Bactrim to help prevent PCP (Pneumocystis carinii pneumonia). Your HIV specialist should be well aware of this.

Your symptoms of loss of appetite and dry mouth can have many potential causes. These need to be checked out by your HIV specialist. Make a list of your concerns and bring it with you to your next visit. I'd also recommend you spend some time checking around on this website, the various expert forums, and related links. There is a wealth of information here. Once you get your lab results back, write back if you have additional questions, OK?

Good luck! You have an excellent chance for very significant improvement! Remember to take your meds exactly as prescribed and to follow up frequently with your HIV specialist.

Dr. Bob


Previous
HIV & the Good Mom
Next
Anemic II

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement